Wyoming, 2011

Damaging Wind in Wyoming, June 23, 2011

June 23, 2011 · NWS CYS · 1 event in 1 county or zone

A thunderstorm produced an isolated gust to 58 mph.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

A thunderstorm produced an isolated gust to 58 mph.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at Jun 23, 7:46 PM MST, 7 minutes earlier.

Area forecast discussion, Jun 23, 7:46 PM MST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
846 PM MDT THU JUN 23 2011

.DISCUSSION...THE SEVERE STORMS OVER ALBANY AND LARAMIE COUNTIES
WEAKENED AROUND 02Z.  OTHERWISE...ABOUT A 20 PERCENT COVERAGE OF
SHOWERS AND THUNDERSTORMS CONTINUED OVER THE CWA AT MID EVENING.
AT THIS TIME IT APPEARS THAT THE ACTIVITY WILL SLOWLY TAPER OFF
FROM WEST TO EAST FROM 05Z THROUGH SUNRISE.  SOME OF THE STORMS
WERE STILL STRONG AS OF 0230Z AND SHOULD SLOWLY WEAKEN FOR THE
REST OF THE NIGHT AS THE ATMOSPHERE SLOWLY STABILIZES.  THE
ACTIVITY APPEARED TO BE AHEAD OF A SHORTWAVE TROUGH CURRENTLY
MOVING INTO CENTRAL WYOMING.  IN A RECENT UPDATE HAVE INCREASED
POPS THE REST OF THE NIGHT AND MADE OTHER MINOR FIRST PERIOD
CHANGES.  LOOKING AHEAD TO FRIDAY...THUNDERSTORMS PRODUCING
SEVERE WEATHER LOOK TO BE A GOOD BET OVER THE EAST PART OF THE
CWA.  WILL GO AHEAD AND BOOST POPS BACK UP AND ADD THE MENTION OF
SEVERE STORMS TO THE FORECAST.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 515 PM MDT THU JUN 23 2011/...

.DISCUSSION...SHOWERS AND THUNDERSTORMS HAVE BECOME A LITTLE MORE
NUMEROUS SINCE 21Z OVER THE WEST PART OF THE CWA.  IN A RECENT
UPDATE HAVE INCREASED POPS OVER THE WYOMING PART OF THE CWA THROUGH
THE EVENING.  NO SIGNIFICANT GUSTS HAVE YET TO BE ASSOCIATED WITH
THE ACTIVITY...BUT CURRENT LAPS RAOBS INDICATE THAT POSSIBILITY.
OTHERWISE...PREVIOUS FORECAST IN GOOD SHAPE AND ONLY MINOR FIRST
PERIOD CHANGES WERE MADE.
&&

.AVIATION...00Z TAF ISSUANCE...
ISOLATED THUNDERSTORMS CAN BE EXPECTED OVER MUCH OF THE CWA THIS
EVENING.  THE ACTIVITY WILL BE HIGH BASED WITH BRIEF AND LOCAL
WIND GUSTS TO 40 KNOTS POSSIBLE.  OTHERWISE VFR CONDITIONS WILL
BE COMMON THROUGH FRIDAY.  BY LATE FRIDAY AFTERNOON...STORMS WILL
BE STRONGER AND MORE WIDESPREAD THAN THOSE OF TODAY.  PERIODS OF
MVFR CEILINGS AND VISIBILITIES WILL BE ASSOCIATED WITH THE STORMS.

&&

.PREVIOUS DISCUSSION.../ISSUED AT 320 PM MDT THU JUN 23 2011/...

SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT

TONIGHT:
LATEST RADAR LOOP WAS SHOWING A FEW SHOWERS AND THUNDERSTORMS
MAINLY ALONG THE WYOMING/COLORADO BORDER. THIS ACTIVITY APPEARS TO
FOCUSING ON A WEAK FRONTAL BOUNDARY. NORTHERLY FLOW HAS BEEN
FAIRLY PERSISTENT DURING THE PAST COUPLE OF HOURS AT
CHEYENNE...LARAMIE AND KIMBALL. WOULD NOT BE SURPRISED TO SEE MORE
DEVELOPMENT OVER AREAS ALONG THE COLORADO/WYOMING/NEBRASKA BORDER
DURING THE NEXT TWO OR THREE HOURS. AS A RESULT...WE WILL BUMP
POPS ACROSS THAT REGION. THE REMAINDER OF THE AREA APPEARS TO BE
UNDER THE CIRRUS CANOPY WHICH WILL TEND TO LIMIT MUCH IN THE WAY
OF CONVECTION THIS AFTERNOON. HOWEVER...THERE IS STILL WEAK
POTENTIAL VORTICITY ANOMALY MOVING THROUGH THE NORTHERN SECTIONS
OF WYOMING WHICH MAY CAUSE A FEW SHOWERS AND THUNDERSTORMS TO
FLARE UP. NOT REAL CONFIDENT ON THE SEVERE STORM POTENTIAL...BUT
WE MAY SEE A ROGUE STORM IN THE NEBRASKA PANHANDLE WHERE THE
INSTABILITY WILL BE GREATER. THIS ACTIVITY SHOULD BEGIN TO
DIMINISH AFTER SUNSET.

FRIDAY-FRIDAY NIGHT:
LATEST WATER VAPOR LOOP SHOWING THE UPPER LEVEL TROF CONTINUING TO
DIG ACROSS BRITISH COLUMBIA WITH GOOD JET ENERGY MOVING TOWARDS
OREGON. THIS WILL BE OUR NEXT FEATURE TO WATCH TOMORROW AS IT
RIDES THE UPPER LEVEL RIDGE IN THE ROCKIES. IT APPEARS THAT THE
POTENTIAL VORTICITY ANOMALY ASSOCIATED WITH THIS JET STREAK MAY
APPROACH THE NORTHWEST PORTION OF THE FORECAST AREA EARLY TOMORROW
AFTERNOON AND PUSH EAST ACROSS THE NORTHERN SECTION OF OUR
FORECAST THROUGH TOMORROW EVENING. SURFACE BASED CAPES ARE
FORECAST TO BE AROUND 2000-2500J/KG WITH GOOD 0-6KM SHEAR VALUES
OF 50 TO 60KTS. THE MAIN FOCUS WILL BE NORTH OF A
SCOTTSBLUFF...CHUGWATER TO SHIRLEY BASIN LINE. SOME OF THE STORMS
MAY ALSO BECOME SUPERCELLS ESPECIALLY EAST OF THE LARAMIE RANGE AND
NORTH OF THE CHUGWATER OF SCOTTSBLUFF LINE. ONCE THESE STORMS DO
BECOME BETTER ORGANIZED DURING THE LATE AFTERNOON AND EVENING THEY
MAY END UP TURNING INTO A SQUALL LINE AS IT MOVES INTO NEBRASKA
PANHANDLE. THE STORMS SHOULD BEGIN TO EXIT THE PANHANDLE BY
MIDNIGHT.

LONG TERM...SATURDAY THROUGH WEDNESDAY NIGHT...SOUTHWEST FLOW ALOFT
WILL PERSIST SATURDAY AND SUNDAY AS AN UPPER LEVEL LOW ROTATES ALONG
THE US-CANADIAN BORDER. WEAK DISTURBANCES WILL MOVE OVER THE REGION
SATURDAY AND SUNDAY IN THIS FLOW REGIME...WITH A SLIGHTLY MORE
POTENT WAVE MOVING INTO WYOMING ON SUNDAY. WILL KEEP POPS IN THE
FORECAST DURING THIS TIME FOR EXPECTED THUNDERSTORM DEVELOPMENT WITH
THIS UPPER ENERGY...ESPECIALLY ACROSS THE EASTERN PLAINS WHERE SFC
CONVERGENCE ALONG THE LEE TROUGH IS GREATEST. LOOKS LIKE A WEAK COLD
FRONT WILL SWING SOUTH ACROSS THE EASTERN ZONES SUNDAY NIGHT AS THE
LEE TROUGH AND DEVELOPING SFC LOW DROP SOUTHEAST. NORTHERLY FLOW AND
SLIGHTLY COOLER TEMPS ARE EXPECTED BEHIND IT. WINDS WILL VEER BACK
TO THE EAST AND SOUTHEAST THROUGH THE DAY ON MONDAY WITH A RETURN OF
SLIGHT CHANCE FOR STORMS ACROSS THE EASTERN PLAINS WITH THIS RETURN
FLOW IN PLACE. UPPER RIDGE BUILDS OVER THE ROCKIES ON TUESDAY WITH
SOUTHWEST FLOW ALOFT RETURNING FOR WEDNESDAY AS A STRONGER UPPER
SHORTWAVE DIGS INTO THE PAC NW. LEFT MENTION OF SHOWERS OUT FOR NOW
AS LEVEL OF ACTIVITY DEPENDS ON MOISTURE RETURN. THE ECMWF KEEPS
THINGS RELATIVELY DRY...HENCE THE OVERALL DRIER FORECAST FOR TUESDAY
AND WEDNESDAY. TEMPS WILL BE VERY WARM IN THE 80S TO LOW 90S ACROSS
THE EASTERN PLAINS EXCEPT FOR SLIGHTLY COOLER TEMPS MONDAY...WITH
70S AND 80S IN THE HIGH VALLEYS WEST OF THE LARAMIE RANGE.

&&

.AVIATION...18Z TAF ISSUANCE
LATEST WATER VAPOR LOOP WAS SHOWING A FAIRLY PRONOUNCED POTENTIAL
VORTICITY ANOMALY MOVING THROUGH NORTHERN WYOMING. THIS FEATURE
TRIGGER A FEW SHOWERS AND THUNDERSTORMS ACROSS OUR NORTHERN
COUNTIES THIS AFTERNOON. OTHERWISE...WE ARE IN A FAIRLY DIFFLUENT
UPPER LEVEL FLOW WHICH MAY SET OFF SOME ISOLATED SHOWERS AND
THUNDERSTORMS THIS AFTERNOON. LATEST VISIBLE IMAGERY WAS SHOWING
QUITE BIT OF ALTOCUMULUS AND CIRRUS COVERING MUCH OF THE FORECAST
AREA. THERE ARE QUITE A FEW BREAKS ACROSS THE SOUTHERN TIER
COUNTIES WHICH MAY AID IN SOME ISOLATED CONVECTION...BUT WE ARE
NOT REAL CONFIDENT THAT WE WILL SEE MUCH CONVECTION ACROSS THE TAF
SITES THIS AFTERNOON. AS A RESULT...WE LEFT CB CHANCES IN THE TAF
SITES. WIND SPEEDS WILL GENERALLY BE OUT OF THE WEST TO SOUTHWEST
THIS AFTERNOON WITH TYPICAL DRAINAGE FLOW IN LARAMIE TONIGHT.

&&

.FIRE WEATHER...NO MAJOR CONCERNS ANTICIPATED THROUGH THE NEAR
TERM DUE TO RECENT RAINFALL AND NON-CRITICAL FUELS. WIDELY
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE THIS EVENING
AND FRIDAY...WITH MORE ISOLATED COVERAGE EXPECTED ACROSS THE
EASTERN PLAINS THROUGH THE WEEKEND.

&&

.HYDROLOGY...
WARM TEMPERATURES WILL CONTINUE THROUGH THE END OF THE WEEK. HIGHS
WILL GENERALLY BE IN THE 80S ACROSS THE PLAINS WITH 60S AND 70S IN
THE MOUNTAINS AND HIGH VALLEYS THE NEXT FEW DAYS. THIS WILL INCREASE
THE RATE OF MOUNTAIN SNOW MELT. WIDELY SCATTERED AFTERNOON AND
EVENING SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND
THROUGH THE WEEKEND. FRIDAY WILL SEE THE STRONGEST STORMS...WITH
PRECIPITATION TOTALS OF UP TO ONE HALF INCH EAST OF THE LARAMIE
RANGE...WITH A COUPLE TENTHS IN THE MOUNTAINS. FLOOD WARNINGS
REMAIN IN EFFECT UNTIL FURTHER NOTICE FOR SARATOGA...SINCLAIR AND
LARAMIE. LEVELS AT OR ABOVE BANKFULL WILL CONTINUE ON THE LITTLE
LARAMIE RIVER. ANOTHER FLOOD WARNING WAS ALSO ISSUED FOR
ENCAMPMENT AS THE SNOWMELT CONTINUES TO IMPACT THAT LOCATION.

FOR AREAS EAST OF THE LARAMIE RANGE...RESERVOIR RELEASES WILL
RESULT IN HIGH WATER LEVELS. IN ADDITION...THE NEBRASKA PANHANDLE
MAY SEE STRONG LATE DAY STORMS BOTH FRIDAY AND SATURDAY WHICH
COULD PRODUCE LOCALLY AN INCH OR MORE OF RAINFALL. FLOOD WARNINGS
REMAIN IN EFFECT FOR HENRY AND MITCHELL UNTIL FURTHER NOTICE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.

&&

SHORT TERM/AVIATION/HYDROLOGY...REC
LONG TERM/FIRE WEATHER...RJM
UPDATE...WEILAND
Hazardous weather outlook, Jun 23, 3:55 AM MST, 15 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
455 AM MDT THU JUN 23 2011

WYZ101>119-241200-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY-
SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-
LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
455 AM MDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP.
BRIEF GUSTY WINDS AND MODERATE RAINFALL WILL OCCUR WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH MONDAY...MAINLY EAST OF THE LARAMIE RANGE. MINOR
TO MODERATE FLOODING ALONG THE LARAMIE AND THE UPPER NORTH PLATTE
RIVERS WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-019>021-054-055-095-096-241200-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-
455 AM MDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE.

.DAY ONE...TODAY AND TONIGHT

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS WILL DEVELOP.
BRIEF GUSTY WINDS AND MODERATE RAINFALL WILL OCCUR WITH THE
THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
FRIDAY THROUGH MONDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL
BE POSSIBLE FRIDAY AND SATURDAY. MINOR TO MODERATE FLOODING ALONG
THE LOWER NORTH PLATTE RIVER WILL CONTINUE UNTIL FURTHER NOTICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

JAMSKI

In the hours before

Special weather statement, Jun 23, 5:38 PM MST, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
638 PM MDT THU JUN 23 2011

WYZ103>106-109-110-115>117-240115-
CENTRAL CARBON COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-LARAMIE VALLEY WY-NORTH
LARAMIE RANGE WY-NORTH SNOWY RANGE FOOTHILLS WY-SHIRLEY BASIN
WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
638 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE...
NORTHWESTERN LARAMIE...CENTRAL ALBANY AND CENTRAL CARBON COUNTIES
UNTIL 715 PM MDT...

AT 631 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
SEPARATION LAKE...ABOUT 20 MILES NORTH OF RAWLINS TO BOSLER...AND
MOVING EAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  ROCK RIVER...
  SEMINOE DAM...
  MEDICINE BOW...
  WHEATLAND RESERVOIR #3...
  GARRETT...
  SYBILLE RESEARCH UNIT...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 248 AND
261.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

MSW
Special weather statement, Jun 23, 6:41 PM MST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
741 PM MDT THU JUN 23 2011

WYZ106-107-116>118-240230-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-EAST PLATTE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE
RANGE FOOTHILLS WY-
741 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PLATTE...
NORTHWESTERN LARAMIE AND EASTERN ALBANY COUNTIES UNTIL 830 PM MDT...

AT 735 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES NORTH OF
IRON MOUNTAIN TO 5 MILES EAST OF BALDY PEAK...BETWEEN 15 AND 25
MILES NORTHEAST OF LARAMIE. THE STORMS WERE MOVING TO THE EAST AT
30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

A SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR CENTRAL LARAMIE COUNTY
DUE TO A SEVERE STORM NORTHWEST OF CHEYENNE.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  IRON MOUNTAIN...
  CHUGWATER...
  I-25 EXIT 54...
  I-25 EXIT 39...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 38 AND
56.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Special weather statement, Jun 23, 6:56 PM MST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
756 PM MDT THU JUN 23 2011

WYZ116>118-240300-
CENTRAL LARAMIE COUNTY WY-SOUTH LARAMIE RANGE WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
756 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARAMIE AND EXTREME
EASTERN ALBANY COUNTIES UNTIL 900 PM MDT...

AT 753 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR IRON MOUNTAIN...OR 21 MILES NORTHEAST OF
LARAMIE...MOVING EAST AT 30 MPH. THE OTHER STRONG STORMS THAT WERE OVER
EAST CENTRAL ALBANY COUNTY HAVE WEAKENED.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  I-25 EXIT 39...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 31 AND
41.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW
Special weather statement, Jun 23, 7:22 PM MST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
822 PM MDT THU JUN 23 2011

WYZ117>119-240315-
CENTRAL LARAMIE COUNTY WY-EAST LARAMIE COUNTY WY-SOUTH LARAMIE RANGE
FOOTHILLS WY-
822 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LARAMIE COUNTY UNTIL 915
PM MDT...

AT 816 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF WHITAKER...OR 24 MILES
NORTHWEST OF CHEYENNE...MOVING EAST AT 30 MPH. ADDITIONAL
THUNDERSTORMS WERE LOCATED OVER NORTHEASTERN LARAMIE COUNTY.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WHITAKER...
  MERIDEN REST AREA...
  I-25 EXIT 39...
  I-25 EXIT 29...

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 23 AND
42.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

CLH/MSW
Special weather statement, Jun 23, 7:35 PM MST, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
835 PM MDT THU JUN 23 2011

WYZ104-105-240315-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS WY-SHIRLEY BASIN WY-
835 PM MDT THU JUN 23 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CARBON COUNTY UNTIL 915
PM MDT...

AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 17 MILES NORTHWEST OF SEMINOE DAM...OR 40 MILES
NORTH OF RAWLINS...MOVING EAST AT 30 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SHIRLEY BASIN...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MSW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Carbon

When
June 23, 7:53 PM MST
Where
Carbon County, (Rwl)rawlins Airport
Measured
50 kt (58 mph) measured gust
Reported by
ASOS
Coordinates
41.800, -107.200

The ASOS at the airport measured a wind gust of 58 mph.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Wyoming in 2011Every state in 2011This day in weather historyWarnings in Wyoming, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 304293.